Format

Send to

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2008 Sep;7(9):891-3.

Cutaneous drug eruptions induced by sorafenib: a case series.

Author information

  • 1University of Chicago, Department of Medicine, Section of Dermatology, Chicago, IL, USA. jessica.maddox@uchospitals.edu

Abstract

Sorafenib, an epidermal growth factor receptor inhibitor, is a novel treatment used for malignancies resistant to traditional chemotherapy. Epidermal growth factor receptors (EGFR) are a family of 4 transmembrane tyrosine kinase receptors that, via signal transduction pathways, mediate cell growth, differentiation, and survival. Sorafenib is a targeted drug specifically engineered to inhibit Raf serine/threonine kinases, which are part of the reticular activating system (RAS) oncogene pathway. In addition, in vitro studies have shown sorafenib to be a potent multikinase inhibitor, targeting receptor tyrosine kinases associated with tumor angiogenesis (VEGFR-2, VEGFR-3, and PDGFR-beta) and progression. Initially, approved for use in advanced renal cell carcinoma, sorafenib is being studied for the treatment of other solid tumors at our institution. During the clinical trial, 4 patients were referred to the dermatology clinic for evaluation and treatment of diffuse erythematous eruptions all occurring 8 to 10 days after initiating sorafenib at a dose of 400 mg twice daily. These eruptions occurred in demographically similar patients and displayed similar clinical characteristics and histopathological findings. Clinically, 3 of 4 patients had facial erythema, 3 of 4 had generalized macular erythema, 3 of 4 had widespread follicular-based papular eruption, and 4 of 4 had palmoplantar erythrodysesthesia. Half of the patients had cutaneous eruptions without systemic effects, while the other half had hypersensitivity reactions requiring withdrawal from clinical trial. This is the first case series illustrating drug eruptions induced by sorafenib.

PMID:
19112807
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center